MAUDE Adverse Event Report: CONVATEC, INC. FLEXI-SEAL PROTECT FMS; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CONVATEC, INC. FLEXI-SEAL PROTECT FMS; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 421630
Health Effect - Clinical Codes Diarrhea (1811); Necrosis (1971); Ventricular Fibrillation (2130); Ulcer (2274)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Elderly man was admitted with ventricular fibrillation/ventricular fibrillation arrest related to inferolateral st-elevation myocardial infarction due to catherization for drug eluting stent in right coronary artery.During prolonged hospital course developed large amounts of liquid diarrhea.In order to protect skin, a fecal management system (rectal tube) was employed to control and contain the stool.The tube was placed one week later.During the use of the fecal management system, the balloon was regularly checked, deflated and was inflated with 30-40 ml (below the manufacturer's maximum 45 ml).3 weeks later, the patient developed bright red blood per rectum with hemodynamic decompensation.The patient underwent lower endoscopy which identified an ulcer in the distal rectum consistent with pressure necrosis that had eroded into an artery which was successfully clipped.

Brand Name
FLEXI-SEAL PROTECT FMS
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CONVATEC, INC.
7900 triad center drive, suite 400
greensboro NC 27409
MDR Report Key10325697
Report Number10325697
Device Sequence Number3574912
Product Code KNT
UDI-Device Identifier00768455143016
UDI-Public(01)00768455143016(17)24201(10)19FM0515
Combination Product (Y/N)N
Initial Reporter StateMA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2020
Report Date (Section F) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number421630
Device Catalogue Number421630
Device Lot Number19FM0515
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer07/27/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Weight100
Date Report Sent to FDA07/14/2020